Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 6:10 PM CDT for Lincoln County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- May 11, 2005, 7:01 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112312
SVRLSX
MOC113-120000-
/O.NEW.KLSX.SV.W.0088.050511T2310Z-050512T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 700 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HAWK
POINT...OR ABOUT NEAR WARRENTON...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAWK POINT
TROY
MOSCOW MILLS
DAVIS
WINFIELD
ELSBERRY
HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN NORTHERN
MONTGOMERY AND WARREN COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
3923 9112
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 112337
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT WED MAY 11 2005
MOC113-120000-
/O.CON.KLSX.SV.W.0088.000000T0000Z-050512T0000Z/
LINCOLN MO-
636 PM CDT WED MAY 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
LINCOLN COUNTY...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER CAVE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TROY...
NEW HOPE...ELSBERRY AND FOLEY.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN HAWK POINT
WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
3923 9112
$$
GLASS000
WWUS53 KLSX 120001
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT WED MAY 11 2005
MOC113-120011-
/O.EXP.KLSX.SV.W.0088.000000T0000Z-050512T0000Z/
LINCOLN MO-
701 PM CDT WED MAY 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
3923 9112
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 3 hours earlier.
Area forecast discussion, May 11, 3:10 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
In the hours before
Local storm report, May 11, 4:48 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO EMERGENCY MNGR
WEST BOUND I-70 JUST WEST OF COLUMBIA...1 FOOT OF
STANDING WATER OVER I-70...THIS SECTION OF HIGHWAY HAS
BEEN CLOSED.
0425 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.75 INCH BOONE MO EMERGENCY MNGR
0430 PM HAIL 3 N HILLSBORO 38.28N 90.56W
05/11/2005 0.75 INCH JEFFERSON MO TRAINED SPOTTER
0435 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/11/2005 1.75 INCH JEFFERSON MO LAW ENFORCEMENT
NUMEROUS REPORTS OF PENNY...NICKEL...AND QUARTER SIZED
HAIL...MAX SIZE WAS GOLF BALL SIZED. REPORTED BY
JEFFERSON COUNTY SHERIFF.
&&
TESLocal storm report, May 11, 4:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CALIFORNIA 38.63N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
0330 PM HAIL 5 N CALIFORNIA 38.70N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
&&
TESLocal storm report, May 11, 5:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BELLEVIEW 37.68N 90.75W
05/11/2005 0.75 INCH IRON MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
0505 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
TESLocal storm report, May 11, 6:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL HARRISBURG 39.14N 92.46W
05/11/2005 4.25 INCH BOONE MO NEWSPAPER
REPORTED BY KMIZ.
0330 PM TSTM WND GST MIDWAY 38.98N 92.45W
05/11/2005 80 MPH BOONE MO NEWSPAPER
REPORTED BY LAW ENFORCEMENT THROUGH KMIZ.
0425 PM HAIL BISMARCK 37.77N 90.62W
05/11/2005 0.75 INCH ST. FRANCOIS MO UNKNOWN
PUBLIC REPORT.
0525 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO NEWSPAPER
6 INCHES OF WATER ON COLLEGE/BROADWAY. ADDITIONAL
STANDING WATER ON HWY 63. BROWN SCHOOL RD BETWEEN HWY 63
AND CLEARVIEW HAS BEEN WASHED OUT. REPORTED BY KMIZ.
0540 PM HAIL NEW FLORENCE 38.91N 91.45W
05/11/2005 0.75 INCH MONTGOMERY MO TRAINED SPOTTER
0540 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO LAW ENFORCEMENT
NUMEROUS LOCAL ROADS FLOODED AND/OR CLOSED DUE TO HEAVY
RAIN. EXAMPLE...STRONG ROAD NEAR I-70 IS CLOSED. REPORTED
BY COUNTY SHERIFF.
0540 PM TSTM WND DMG NEW FLORENCE 38.91N 91.45W
05/11/2005 MONTGOMERY MO TRAINED SPOTTER
TREE LIMBS ARE BEING RIPPED OFF OF THE TREES AND DEBRIS
IS BEING BLOWN AROUND. TREE LIMB SIZE IS UNKNOWN.
0550 PM HAIL 2 S NEW FLORENCE 38.88N 91.45W
05/11/2005 0.88 INCH MONTGOMERY MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESLocal storm report, May 11, 6:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/11/2005 0.75 INCH WARREN MO AMATEUR RADIO
&&
TESLocal storm report, May 11, 6:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL WARRENTON 38.82N 91.14W
05/11/2005 1.75 INCH WARREN MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| May 11, 2:16 PM CDT | Tornado Warning | LSX | Boone | 44 min |
| May 11, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 40 min |
| May 11, 2:55 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 50 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| May 11, 3:12 PM CDT | Tornado Warning | LSX | Callaway | 48 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 39 min |
| May 11, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 45 min |
| May 11, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 21 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 26 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| May 11, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 16 min |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 31 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 11, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.